MAUDE Adverse Event Report: COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Catalog Number HPWA-35-150
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
As originally reported, the lubricity of three roadrunner uniglide hydrophilic wire guides was insufficient, making the wires difficult to advance through catheters after multiple saline flushes.The wires were not altered prior to use.The wires were flushed and wiped down with normal saline to activate the hydrophilic coating and were kept hydrated in a bowl when not in use.The wires were used no more than two times each.Latex-free gloves were worn.Per the customer, no flaking was noted on any of the wires.Nothing was left in the patient, no additional procedures were needed, and there were no adverse effects to the patient.Upon return and evaluation of unused devices from the customer (from the same lot), flaking of the hydrophilic coating was noted one unused/prior-to use wire.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E3: occupation = surgical tech.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Summary of event: as originally reported, the lubricity of three roadrunner uniglide hydrophilic wire guides was insufficient, making the wires difficult to advance through catheters after multiple saline flushes.The wires were not altered prior to use.The wires were flushed and wiped down with normal saline to activate the hydrophilic coating and were kept hydrated in a bowl when not in use.The wires were used no more than two times each.Latex-free gloves were worn.Per the customer, no flaking was noted on any of the wires.Nothing was left in the patient, no additional procedures were needed, and there were no adverse effects to the patient.Upon return and evaluation of unused devices from the customer (from the same lot), flaking of the hydrophilic coating was noted one unused/prior-to use wire.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection and functional test of the complaint device was also conducted.The complaint device was returned to cook for investigation.Flaking was noted on one wire, from the curved end to approximately 24.5-centimeters.The wire was lubricious.A document-based investigation evaluation was performed.No related non-conformances were found.Two additional complaints have been reported on the lot for the same failure mode.The product ifu states ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ the information provided upon device testing of multiple lots of the same rpn with the same failure, within the same manufacturing timeframe as the complaint device, provides objective evidence that the complaint device was manufactured out of specification.Although two additional complaints were found on the lot for the same failure mode, there are 100% inspections are in place to capture the non-conformance and there is objective evidence that the dhr was fully executed.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a manufacturing/quality control deficiency contributed to this event.Defect awareness was completed by all responsible personnel to help prevent this failure from occurring in the future.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17597076
Report Number1820334-2023-01131
Device Sequence Number15308584
Product Code DQX
UDI-Device Identifier00827002561731
UDI-Public(01)00827002561731(17)260608(10)CINC004009
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K110009
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2026
Device Catalogue NumberHPWA-35-150
Device Lot NumberCINC004009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/10/2023
Supplement Date Received by Manufacturer10/25/2023
Initial Report FDA Received Date08/22/2023
Supplement Report FDA Received Date11/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown